Side effect of Truvada and Isentress

Question

Hi, I am on Truvada once a day and Isentress, twice a day from Oct. 10th, 2012. On Oct.29th, I had my blood work. Everything is normal but my Heamoglobin dropped to 138 from 145. It use to be between 158 to 155 before July 2012 Also since I started this medication, my hairs are falling lots. Please tell me is this two are side effects of the medication? What Gould I do to increase my Hb and to stop the hair loss? My history; got sick on July 25th...detected positive on August 23. VL is 331054 and CD4 is 550.

Answer

I am not sure why your hemoglobin would drop on these medications as they are not associated with anemia. I would worry that there is something else going on. Same for your hair falling out. You may be on other medications that could do this. For example, sulfa antibiotics are used to prevent pneumonia in HIV and can cause a drop in red blood counts.

Please discuss this with your doctor and stay on your meds meanwhile.

DW